Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Noncompact chain recurrence and attraction


Author: Mike Hurley
Journal: Proc. Amer. Math. Soc. 115 (1992), 1139-1148
MSC: Primary 58F12; Secondary 58F11
MathSciNet review: 1098401
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Both this paper and Chain recurrence and attraction in noncompact spaces, [Ergodic Theory Dynamical Systems (to appear)] are concerned with the question of extending certain results obtained by C. Conley for dynamical systems on compact spaces to systems on arbitrary metric spaces. The basic result is the analogue of Conley's theorem that characterizes the chain recurrent set of $ f$ in terms of the attractors of $ f$ and their basins of attraction. The point of view taken in the above-mentioned paper was that the given metric was of primary importance rather than the topology that it generated. The purpose of this note is to give results that depend on the topology induced by a metric rather than on the particular choice of the metric.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F12, 58F11

Retrieve articles in all journals with MSC: 58F12, 58F11


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1992-1098401-X
PII: S 0002-9939(1992)1098401-X
Article copyright: © Copyright 1992 American Mathematical Society